Alabama, 2005

Damaging Wind in Alabama, March 7, 2005

March 7, 2005 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 7, 3:02 PM CST, 4 hours 57 minutes earlier.

Area forecast discussion, Mar 7, 3:02 PM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CST MON MAR 7 2005

.SYNOPSIS...

REALLY A MAJOR OVERHAUL TO BOTH THE SHORT AND LONG RANGE THIS
UPDATE...SCALED BACK THE SEVERE THREAT IN THE SHORT TERM...ALONG
WITH ADDING STRONG WINDS TO TOMORROW.  IN THE MEDIUM LONG RANGE...
ADJUSTED TEMPT OUT THROUGH THURSDAY...AND THE WHOLE 9 YARDS FOR
OTHER VARIABLES.

FIRST CONCERN IT THE POTENTIAL OF SEVERE WEATHER THIS EVENING.
STILL LOOKS LIKE A VERY MARGINAL EVENT AND WOULD BE CONFINED TO THE
VICINITY OF THE COLD FRONT AS IT TRAVERSES THE STATE BETWEEN 00Z
AND MIDNIGHT.  DEW POINTS HAVE JUST NOR REACHED THE MIDDLE 50S IN
CENTRAL ALABAMA...AND CLOUDS/RAIN HAS VIRTUALLY NEGATED ANY
DESTABILIZATION.  FORECAST SOUNDINGS SHOW ABUNDANT MOISTURE...IF
NOT SATURATION THROUGHOUT THE ATMOSPHERIC COLUMN WHICH SHOULD LIMIT
THE POTENTIAL FOR HAIL AND WIND.  HOWEVER...IF SOME WINDS ARE ABLE
TO BE TRANSPORTED TO THE SURFACE FROM ALOFT...THERE COULD BE A WIND
THREAT...BUT THEY SHOULNT BE ENHANCED BY DRY AIR.  NEWEST SWODY1
FROM THE SPC STILL HIGHLIGHTS THIS THREAT.  I HAVE MY DOUBTS.

IN THE WAKE OF THE FRONT...STRONG WINDS ARE EXPECTED AS WELL.
GRADIENT WINDS ON THE ORDER OF 10 TO 20 MPH...WITH GUSTS IN EXCESS
OF 25 MPH ARE EXPECTED BEHIND THE FRONT...THROUGH ABOUT MIDDAY
TOMORROW.  WILL HOLD OFF ON THE ISSUANCE OF A LAKE WIND ADVISORY
UNTIL THE THREAT OF SEVERE WEATHER IS EXTINCT.  EXPECTING ANY
THUNDER AFTER MIDNIGHT...REALLY ONLY CONFINED TO THE SOUTHEAST.

.SHORT TERM...OVERNIGHT SEVERE/WIND AND TOMORROWS WIND CONCERNS
DISCUSSED EARLIER.  OTHERWISE...CONDITIONS WILL IMPROVE TOMORROW
AFTERNOON...WITH WINDS BECOMING LIGHT BY SUNSET.  THE COOLER
TEMPERATURES WILL MOVE IN OVERNIGHT AS RADIATIONAL PARAMETERS
BECOME FAVORABLE.

.LONG TERM...MAIN CONCERN AFTER MIDWEEK IS THE COMBINATION OF
TEMPERATURES IN THE 30S (CURRENTLY MOSTLY ABOVE FREEZING) AND A
CHANCE OF PRECIPITATION.  THE TRACK OF THE SURFACE LOW VARIES FROM
ALONG THE NORTHERN GULF...TO NEAR NASHVILLE WITH THIS SYSTEM...SO
ONCE AGAIN AM VERY HESITANT ABOUT INTRODUCING THE S WORD INTO
THE FORECAST.   AFTER THAT...GRADUAL WARMING IS EXPECTED EACH DAY
WITH A NICE LOOKING WEEKEND AHEAD.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     43  50  28  53 / 100  20  10  30
ANNISTON    43  50  30  53 / 100  20  10  20
BIRMINGHAM  44  52  32  54 / 100   0  10  30
TUSCALOOSA  45  54  34  54 / 100   0  10  30
CALERA      45  54  34  55 / 100   0  10  30
AUBURN      48  53  33  57 / 100  20  10  20
MONTGOMERY  48  54  34  58 / 100   0  10  20
TROY        49  56  34  58 / 100  20  10  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

12/12
Hazardous weather outlook, Mar 7, 1:32 PM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CST MON MAR 7 2005

ALZ011>015-017>050-081300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
132 PM CST MON MAR 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK
OF SEVERE THUNDERSTORMS.  A SQUALL LINE WILL LIKELY MOVE INTO
WEST ALABAMA THIS EVENING AND MOVE RAPIDLY EASTWARD. STRONG WINDS
ALOFT MAY EXTEND DOWN TO THE SURFACE ALONG PORTIONS OF THE SQUALL
LINE...PRODUCING DAMAGING WINDS.  THE BEST CHANCE OF SEVERE
THUNDERSTORM WINDS WILL BE WEST OF INTERSTATE 65 AND SOUTH OF
INTERSTATE 85. THE SQUALL LINE SHOULD BE EAST OF AREA BY 300
AM CST.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).

ON TUESDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED
BEHIND THE COLD FRONT...WITH GUSTS UP TO 30 MPH AT TIMES.  A LAKE
WIND ADVISORY WILL LIKELY BE ISSUED FOR TUESDAY.

...SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THIS EVENING.

In the hours before

Local storm report, Mar 7, 5:46 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 PM CST MON MAR 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     YORK                    32.50N 88.30W
03/07/2005                   SUMTER             AL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN YORK.

&&

JSS
Local storm report, Mar 7, 6:19 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CST MON MAR 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     DEMOPOLIS               32.50N 87.83W
03/07/2005  61 MPH           MARENGO            AL   BROADCAST MEDIA

            WIND GUST OF 61 MPH MEASURED BY WEATHERNET SITE.

&&

KLOREK
Local storm report, Mar 7, 6:40 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CST MON MAR 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     LIVINGSTON              32.60N 88.19W
03/07/2005                   SUMTER             AL   EMERGENCY MNGR

            EMA REPORTS TREES DOWN ALONG CR 13 AND STATE HWY 28 EAST
            AROUND LIVINGSTON.

&&

JSS
Local storm report, Mar 7, 6:55 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CST MON MAR 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     GREENSBORO              32.70N 87.59W
03/07/2005                   HALE               AL   EMERGENCY MNGR

            SEVERAL TREES DOWN AND POWER OUTAGES ACROSS THE
            COUNTY...MOSTLY AROUND GREENSBORO.

&&

JSS
Local storm report, Mar 7, 7:27 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 PM CST MON MAR 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     10 E SELMA              32.42N 86.86W
03/07/2005                   DALLAS             AL   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 14 EAST NEAR BURNSVILLE.

&&

JSS
Local storm report, Mar 7, 7:36 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
736 PM CST MON MAR 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 N SELMA               32.43N 87.03W
03/07/2005                   DALLAS             AL   LAW ENFORCEMENT

            TREES BLOCKING BELLY CREEK CHURCH ROAD.

&&

JSS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tallapoosa

When
March 7, 7:59 PM CST
Where
Tallapoosa County, 6 mi SW of Reeltown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
32.533, -85.883

A few trees were blown down in far southern Tallapoosa County near Lake Martin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444695.